MAUDE Adverse Event Report: INSPIRE MEDICAL SYSTEMS INSPIRE MODEL 4340 RESPIRATORY SENSING LEAD

INSPIRE MEDICAL SYSTEMS INSPIRE MODEL 4340 RESPIRATORY SENSING LEAD
Model Number 4340
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a routine examination, the physician observed a device sensing issue.Imaging was performed and the distal tip of the sensing lead was suspected of separating from the lead body.Physician brought the patient in for surgery and found the distal sensor tip had separated from the lead body and had migrated after separation.The physician determined that retrieving the sensor would expose the patient to greater risk and decided to leave the sensor behind in the patient.Physician replaced the entire inspire system with no further issues.The revision surgery restored therapy and the issue is now resolved.
 
Event or Problem Description
The patient underwent a surgery on (b)(6) 2025, to retrieve a migrated sense lead body tip.The surgeon made 4 incisions and collapsed the patient's lung to gain access to the sensor tip and retrieve it.The surgeon placed a chest tube after the procedure was completed.

Brand Name
INSPIRE MODEL 4340 RESPIRATORY SENSING LEAD
Common Device Name
INSPIRE MODEL 4340 RESPIRATORY SENSING LEAD
Manufacturer (Section D)
INSPIRE MEDICAL SYSTEMS
5500 wayzata blvd.
suite 1600
golden valley MN 55416
Manufacturer (Section G)
INSPIRE MEDICAL SYSTEMS
5500 wayzata blvd.
suite 1600
golden valley MN 55416
Manufacturer Contact
vang yang
5500 wayzata blvd.
suite 1600
golden valley, MN 55416
7632057970
MDR Report Key20692190
Report Number3007666314-2024-00547
Device Sequence Number8700823
Product Code MNQ
UDI-Device Identifier10855728005632
UDI-Public10855728005632
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4340
Device Catalogue Number900-009-002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown